75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Capecitabine

3 REPLIES 3
Liz0418
Member

Re: Capecitabine

Hi I have just finished 2nd cycle of capecitabine and managing fine just careful what I eat nothing spicy . Did have food recommended for diarrhoea like BRAT. Bananas rice apple sauce and toast when first starting capecitabine.  Now managing ok also had bloodschecked for an enzyme dpd to make sure my levels were OK to start it.  Did have option of iv pacitaxel but decided on oral as it is much less invasive.  Getting scan after 3 cycles to see how it is working. Liz

Lesley123
Member

Re: Capecitabine

Hi Jules. I have been on Cape for 3 months now and have not had many side effects only Fatigue an a few bouts of sickness just feeling sick not vomiting no trouble reallywas very dubious about this drug because I had heard the side effects were quite bad but I don’t really take any notice of what they say about them just get on with it basically. Good luck.

Jaybro
Member

Re: Capecitabine

Hi Jules

I’ve just finished cycle #27, that’s 20 months on Cape, straight from diagnosis and failing the entrance exam for immunotherapy and other trials. I had “an unexpected but remarkable response” to Cape, within weeks and it’s continued to keep my MTNBC under control. My oncologist is flummoxed - with TN, most treatments don’t last long - but we’re both happy for me to stay on it while Cape and my body keep fighting back . A small progression is better than no success at all. But I know of a lot of women who have been stable on it for several years (not TN obviously).

In fairness, it flattened me for the first few cycles. I was 69 at the time and my age may have been a factor - plus I can get a side effect just walking past a pharmacy! Fatigue was, and still is the main problem. There is a huge psychological advantage though - taking tablets at home gives you a greater sense of control. But don’t underestimate it - it’s still powerful chemo. I have had no sickness, minimum nausea (you learn what foods to take the tablets with, plus I have cyclizine at the ready at the first sign of nausea), no appetite changes and no weight gain.

You will need to take very good care of your feet and hands - a urea-rich cream like CCS Swedish Foot Repair cream (works best for me) at least twice a day will prevent PPE or hand/foot syndrome. The worst I’ve had is fluorescent pink palms and heels, with toughened skin round my heels. Keep a record of your symptoms and eventually you will detect trends, particularly regarding bowels! My hospital provides a capecitabine diary.

I have 2 small breakfasts, the first to line my stomach, the second to down the pills. Avoid hot liquids as the tablets will dissolve too soon. In the evening, I have a snack and then take my tablets with a creamy yoghurt which I’m finding is reducing tummy upsets. I also take lansoprazole to protect the stomach. Have some Buscopan IBS to hand for when/if you get cramps. The hospital will prescribe loperamide but I find that just causes constipation. Trial and error?

Oh, don’t be misled by “week off”. It’s not. The cape builds up in your system and is at full strength in the first few days! You’re more likely to feel fine in the first week.

I think that’s it - no hair loss, just a lack of energy, a small price to pay in my book. There are loads of possible side effects but that doesn’t mean you will get any. Some people keep working even. Hopefully others will add their perspective but I can only share my personal experience which has been positive. I know it won’t last but I’m grateful for the relatively easy start it gave me. I hope you have similar success.

Jan x

Jules1064
Member

Capecitabine

Saw my consultant today and she is thinking of changing my treatment from apelisib to Cape due to the side effects from apelisib. Just wondered how people found cape.

Julie